MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device perforation occurred.A 6.0mmx20mmx135cm (4f) sterling balloon catheter was selected for treatment.During preparation, aspiration was done, and bubbles were noticed continuously coming back into the syringe.Per the report, it is likely an underlying perforation in the packaging.Due to this, preparation was not done.No patient complications were reported.
 
Event or Problem Description
It was reported that device perforation occurred.A 6.0mmx20mmx135cm (4f) sterling balloon catheter was selected for treatment.During preparation, aspiration was done, and bubbles were noticed continuously coming back into the syringe.Per the report, it is likely an underlying perforation in the packaging.Due to this, preparation was not done.No patient complications were reported.It was further reported that the procedure was completed with another of the same device.
 
Additional Manufacturer Narrative
B5.Describe event or problem: was updated per the additional information provided.E1 - initial repoter zip/post code: (b)(6).
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a hole to the guidewire lumen 7mm from the tip.B5.Describe event or problem: was updated per the additional information provided.E1 - initial reporter zip/post code: (b)(6).
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19714882
Report Number2124215-2024-42631
Device Sequence Number8778359
Product Code DQY
UDI-Device Identifier08714729757252
UDI-Public08714729757252
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0033739057
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer07/12/2024
08/29/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date08/05/2024
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown